Arkansas, 2009Damaging Wind in Arkansas, July 4, 2009
July 4, 2009 · NWS TSA · 1 event in 1 county or zone
An isolated severe thunderstorm occurred over west central Arkansas around midday on the 4th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm occurred over west central Arkansas around midday on the 4th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 4, 11:08 AM CST, 22 minutes earlier.
Area forecast discussion, Jul 4, 11:08 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1208 PM CDT SAT JUL 4 2009
.DISCUSSION...
SENT AN ADDITIONAL UPDATE TO FURTHER REFINE TEMPS AND POPS ACROSS
AREAS THAT HAVE SEEN RAIN AND OUTFLOW BOUNDARY PASSAGE. TRIMMED
SOME OK ZONES OFF OF THE NRN BOUNDARY OF THE HEAT ADVISORY AS
THEY HAVE BECOME RAIN COOLED.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...23
LONG TERM....10Hazardous weather outlook, Jul 4, 3:55 AM CST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 AM CDT SAT JUL 4 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 AM CDT SAT JUL 4 2009
...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND OVERNIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 3 PM.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...MAINLY SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
DISCUSSION...
ONGOING CONVECTION OVER PARTS OF NORTH CENTRAL AND NORTHEAST
OKLAHOMA IS EXPECTED TO REMAIN BELOW SEVERE LIMITS...AND SHOULD
DIMINISH LATER THIS MORNING. AN OUTFLOW BOUNDARY FROM THIS
CONVECTION WILL PUSH INTO PORTIONS OF NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS BY THIS AFTERNOON...WHILE THE MAIN COLD FRONT
EVENTUALLY ENTERS FAR NORTHEAST OKLAHOMA LATE IN THE DAY.
STRONG HEATING WILL OCCUR NEAR AND SOUTH OF THESE BOUNDARIES
TODAY...WITH SURFACE DEWPOINT POOLING RESULTING IN AFTERNOON CAPE
VALUES AROUND 2000-3500 J/KG. LOW-LEVEL CONVERGENCE ALONG THE
OUTFLOW BOUNDARIES/COLD FRONT WILL RESULT IN SCATTERED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON...MAINLY NORTH OF INTERSTATE 40...WITH
THE ACTIVITY EVENTUALLY DEVELOPING INTO SOUTHEAST OKLAHOMA/WEST
CENTRAL ARKANSAS THIS EVENING AND OVERNIGHT AS THE BOUNDARIES
MIGRATE SOUTH. THE EXPECTED STRONG INSTABILITY AND LARGE
TEMPERATURE/DEWPOINT SPREADS SUGGEST THAT SOME OF THE STORMS COULD
PRODUCE DAMAGING DOWNBURST WINDS AND PERHAPS SOME MARGINALLY SEVERE
HAIL.
A HEAT ADVISORY HAS BEEN ISSUED FOR AREAS SOUTH OF INTERSTATE 40
TODAY...WHERE HEAT INDEX VALUES MAY EXCEED 105 DEGREES.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS MAY BE ONGOING SUNDAY MORNING OVER
SOUTHEAST OKLAHOMA AS THE COLD FRONT EXITS THE REGION.
COOLER WEATHER IS EXPECTED SUNDAY INTO MONDAY IN THE WAKE OF THE
FRONTAL PASSAGE. A WARMING TREND WILL ENSUE FOR MUCH OF NEXT
WEEK...AS A RIDGE OF HIGH PRESSURE ALOFT STRENGTHENS. ISOLATED
DIURNAL CONVECTION MAY OCCUR ABOUT ANY DAY...ESPECIALLY IN THE
TERRAIN AREAS OF SOUTHEAST OKLAHOMA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 4, 10:51 AM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1151 AM CDT SAT JUL 4 2009
ARZ010-011-019-020-029-OKZ072-041730-
CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-SEQUOYAH
OK-WASHINGTON AR-
1151 AM CDT SAT JUL 4 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WASHINGTON...CRAWFORD AND SOUTHWESTERN MADISON
IN WEST CENTRAL ARKANSAS
NORTHERN SEBASTIAN AND NORTHWESTERN FRANKLIN
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
AT 1151 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF GREENLAND TO 3 MILES SOUTH
OF SHORT...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SHORT...MOFFETT...PLEASANT HILL...
HICKS...PINEY...SHADY GROVE...UNIONTOWN...CONCORD...BIDVILLE...
ODELL...WALNUT GROVE...FERN...FORT SMITH...GREENWOOD...BARLING...
LAVACA...CENTRAL CITY...COMBS...PATRICK...DELANEY...CROSSES...
FAYETTEVILLE...WINSLOW...WEST FORK...PRAIRIE GROVE...ELKINS...
FARMINGTON...BLACKBURN...HOGEYE...STRICKLER...BRENTWOOD...WOOLSEY...
WYOLA...ARNETT...DURHAM...SULPHUR CITY...BLACK OAK...GREENLAND...
JOHNSON...MOUNTAINBURG...VAN BUREN...ALMA...CEDARVILLE...NATURAL
DAM...CHESTER...KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE...
RUDY...DORA...LEE CREEK...LOCKE AND MOUNT GAYLER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3521 9425 3536 9444 3539 9444 3538 9446
3550 9461 3565 9452 3565 9447 3571 9449
3621 9416 3587 9380
TIME...MOT...LOC 1651Z 315DEG 26KT 3602 9414 3552 9448Special weather statement, Jul 4, 11:29 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1229 PM CDT SAT JUL 4 2009
ARZ019-020-029-OKZ072-074-076-041815-
CRAWFORD AR-FRANKLIN AR-HASKELL OK-LE FLORE OK-SEBASTIAN AR-SEQUOYAH
OK-
1229 PM CDT SAT JUL 4 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SEBASTIAN AND SOUTHWESTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHWESTERN CRAWFORD
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN HASKELL AND NORTHERN LE FLORE
AT 1229 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTHWEST OF VAN BUREN TO 3 MILES
NORTHWEST OF MILTON...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...COTTONWOOD...KEOTA...
MULDROW...ROLAND...MOFFETT...POTEAU...SUMMERFIELD...HEAVENER...
HOWE...WISTER...SHADY POINT...CAMERON...MILTON...PANAMA...BOKOSHE...
ROCK ISLAND...SPIRO...POCOLA...SCULLYVILLE...BRADEN...COWLINGTON...
ARKOMA...LIBERTY...CROSSROADS...MILLTOWN...PATTERSON...MILL CREEK...
CHARLESTON...URSULA...FORT SMITH...HARTFORD...HACKETT...GREENWOOD...
BARLING...LAVACA...ARKOLA...HUNTINGTON...MIDLAND...DAYTON...
WITCHERVILLE...WASHBURN...BURNVILLE...JENSON...EXCELSIOR...
MANSFIELD...BONANZA...FORT CHAFFEE...JENNY LIND...RYE HILL...
BLOOMER...CENTRAL CITY...VAN BUREN...SHIBLEY AND DORA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3522 9398 3523 9402 3518 9402 3514 9406
3514 9413 3510 9415 3507 9423 3495 9423
3495 9437 3492 9444 3489 9445 3480 9486
3523 9498 3551 9439 3526 9394
TIME...MOT...LOC 1729Z 341DEG 29KT 3540 9436 3517 9490Thunderstorm Wind, Crawford
- When
- July 4, 11:30 AM CST
- Where
- Crawford County, 2 mi N of Alma
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.509, -94.230
Thunderstorm winds estimated at 70 miles an hour blew down large trees. The trees blocked a road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 4, 20091 death · 26 injured · 1 event
- Flash Flooding and Hail in Tennessee, July 4 to 5, 20091 death · $70,000 · 50 kt wind · 10 events
- Flash Flood and Lightning Strike in New Mexico, July 4, 20091 death · 6 injured · $2,000 · 2 events
- Lightning Strike in Montana, July 4, 20091 death · 1 event
- Tornadoes and Damaging Winds in Kentucky, July 4, 2009$221,000 · EF1 · 14 events
- Flash Flooding and Flooding in Iowa, July 4, 2009$285,000 · 20 events
- Flash Flooding and Hail in Wyoming, July 4, 2009$550,000 · 1 in hail · 5 events
- Flash Flooding and Hail in Idaho, July 4, 2009$501,000 · 1 in hail · 4 events
- Damaging Winds in Missouri, July 4, 2009$170,000 · 65 kt wind · 2 events
- Flooding in Iowa, July 4 to 8, 2009$50,000 · 3 events
- Lightning Strike in Maine, July 4, 2009$50,000 · 1 event
- Damaging Winds and Lightning Strikes in Tennessee, July 4, 2009$31,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188717.